Alert archive / Louisiana / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Lake Charles, LA

July 7, 20079 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this flash flood watch at Jul 7, 2007, 3:16 AM CDT for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 3:16 AM CDT (08:16 UTC)
Expired
Jul 7, 2007, 2:09 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1559 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 1:05 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 1:05 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
105 AM CDT SAT JUL 7 2007

.UPDATE...
RECENTLY UPDATED ZONE FORECAST TO PUT POPS FOR REMAINDER OF THE
NIGHT IN LINE WITH CURRENT RADAR IMAGERY. RADAR SHOWS SOLID LINE
OF SHOWERS AND THUNDERSTORMS FROM ALEXANDRIA TO PITKIN TO FIELDS
LOUISIANA MOVING SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE LIKELY
AHEAD OF LINE WITH CHANCES OF RAIN DIMINISHING FARTHER TO THE
SOUTH.

&&

.PREV DISCUSSION... /ISSUED 931 PM CDT FRI JUL 6 2007/

DISCUSSION...WATER VAPOR IMAGERY AND 00Z U/A ANALYSIS SHOWS MID
/UPR-LVL LO WHICH WAS LARGELY RESPONSIBLE FOR ALL OF TODAYS
RAINFALL CONTINUES TO SLOWLY INCH TO THE NE...NOW CENTERED NEAR
THE ARKLATEX. MEANWHILE SFC ANALYSIS SHOWS AN AREA OF LO PRES IN
THE SAME VICINITY WITH A WEAK BOUNDARY EXTENDING SW TOWARD S-CNTL
TX. REGIONAL 88DS SHOW CONVECTION LARGELY CENTERED ALONG OR JUST
AHEAD OF THIS TROF MOVING NE.

WILL CONTINUE TO MONITOR CONVECTION MOVING NORTH OF THE HOUSTON
METRO AREA AND FURTHER WEST TOWARD THE TEXAS HILL COUNTRY LATE THIS
EVENING. SHOULD IT HOLD TOGETHER AND MOVE INTO THE CNTL AND NRN
ZONES WILL HAVE TO INCREASE POPS FOR THE OVERNIGHT HOURS FOR THESE
AREAS. OTHERWISE NO CHANGES PLANNED ATTM.

PREV DISCUSSION... /ISSUED 241 PM CDT FRI JUL 6 2007/

DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS THE REGION. INITIAL
MORNING COASTAL ACTIVITY FIRING ALONG NOCTURNAL JET AND LOW LEVEL
CONVERGENCE ZONE HAS WEAKENED AND MOVED INLAND. SECONDARY LINE
DEVELOPING FURTHER INLAND OVER SOUTHEAST TEXAS ALONG SURFACE TROF
EXTENDING SOUTHWEST FROM LOW NOW ADVANCING INTO NORTHWEST
LOUISIANA. SATELLITE IMAGERY INDICATING MID/UPPER LOW AND PAST
WEEKS PERSISTENT WEATHER MAKER ALSO ADVANCING INTO NORTHWEST
LOUISIANA.

ACTIVE ORGANIZED WEATHER PATTERN EXPECTED TO TRANSITION MORE
TOWARD THE NORM OVER THE NEXT FEW DAYS. PREVIOUSLY MENTIONED LOW
PROGGED TO ADVANCE EAST WHILE WEAKENING. RESIDUAL TROFFING
EXPECTED TO LINGER OVER NORTH LOUISIANA FOR SATURDAY...AND HENCE
WILL BE CARRYING HIGHEST POPS OVER OUR NORTHERN ZONES FOR THE
BEGINNING OF THE WEEKEND.

AREA WILL COME UNDER INFLUENCE OF WESTWARD EXPANDING SUBTROPICAL
HIGH WITH DRYING ANTICYCLONIC FLOW FOR THE NEW WEEK. LOOKING FOR
THE MORE TYPICAL AFTERNOON/EARLY EVENING CONVECTION RETURNING.
DECREASING CLOUDS AND RAIN HOWEVER WILL ALLOW TEMPERATURES TO
REBOUND INTO THE 90S FOR AFTERNOON HIGHS.

AVIATION...CONSIDERABLE CLOUD COVER EXPECTED TO PERSIST OVERNIGHT
AND SATURDAY AS LOW PRESSURE ADVANCES INTO NORTHWEST LOUISIANA
TRACKS SLOWLY EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL
PERSIST ESPECIALLY OVER CENTRAL LOUISIANA. VFR CLOUD COVER
EXPECTED TO OCCASIONALLY DROP INTO THE MVFR CATEGORY.

MARINE...SURFACE HIGH PRESSURE WILL MAINTAIN A LIGHT TO MODERATE
ONSHORE FLOW THROUGH SATURDAY AND WELL INTO THE COMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  89  73  91  75 /  30  20  30  20
KBPT  89  73  90  76 /  30  20  30  20
KAEX  87  71  91  73 /  50  20  30  20
KLFT  89  74  92  75 /  30  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 6, 3:49 AM CDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 AM CDT FRI JUL 6 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-070900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
349 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE
AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR
THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE
FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE
POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE
HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND
GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS.
IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO
POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE.

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING
THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON
SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL
LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN
THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE
TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 AM CDTFlash Flood WarningLCHAllen, Beauregard3 hr

Nearby

Flash Flood Watches in Louisiana, 2007Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.